Optimal Complexity and Certification of Bregman First-Order Methods - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Mathematical Programming Year : 2022

Optimal Complexity and Certification of Bregman First-Order Methods

Abstract

We provide a lower bound showing that the $O(1/k)$ convergence rate of the NoLips method (a.k.a. Bregman Gradient) is optimal for the class of functions satisfying the $h$-smoothness assumption. This assumption, also known as relative smoothness, appeared in the recent developments around the Bregman Gradient method, where acceleration remained an open issue. On the way, we show how to constructively obtain the corresponding worst-case functions by extending the computer-assisted performance estimation framework of Drori and Teboulle (Mathematical Programming, 2014) to Bregman first-order methods, and to handle the classes of differentiable and strictly convex functions.

Dates and versions

hal-02384167 , version 1 (28-11-2019)

Identifiers

Cite

Radu-Alexandru Dragomir, Adrien Taylor, Alexandre d'Aspremont, Jérôme Bolte. Optimal Complexity and Certification of Bregman First-Order Methods. Mathematical Programming, 2022, 194 (1), pp.41-83. ⟨10.1007/s10107-021-01618-1⟩. ⟨hal-02384167⟩
3506 View
0 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More